Post # 1
I am most likely going off BC pills at the end of the month! I’ve been taking Mononessa for one year and was on Orthotricylene for twelve years. BC has been good to me, so to speak, but I’m concerned about the effects (both positive and negative) without it. Will my acne flare up again? Will my cramps be unbearable? Will I finally lose the weight I’ve gained? Will my libido heighten? Feel free to share your experiences with me. I’m very curious.
Thanks ahead of time and Happy December!
Post # 3
@melisslp: I ran out of birth control back in like August and was going to go back on next month (when I was finally able to get to the doctor) but now that’s changed because I’m pregnant.
I can answer some of the questions. My skin became a lot oilier and I did break out in some areas on my face that had been under control. Also, my period and cramps actually lightened. It may have just been me, but my period lasted two to three days and it was light and virtually pain free after going off the pill. I didn’t really notice the weight thing because I wasn’t eating great when I went off the pill. But as for the libido? Yes, mine went way up, it actually skyrocketed out of control! This last bit of information is probably the reason I’m pregnant now!
Post # 4
When I got off BC I lost about 10 lbs. with mild exercise, my acne flared up A LOT but it’s okay now, and my issues with sometimes not being able to get wet down there (sorry if TMI) stopped.
Post # 5
I was on the shot for 2 yrs and have herbs off for 4 months! My acne is back but not horrible and my weight is coming off a LOT easier!
Post # 6
I ran out of BC about two weeks ago and my libido heightened right back to where it was before I was on BC. I’m loving it. Unfortunately, I gain weight when I’m not on BC so I’m hoping that won’t be the case. Only reason I ran out is because I don’t feel like going to the doctors just to have it renewed. I find that silly. It’s BC. Haha.
Post # 7
Ive been off for about 2 months now. I have one pimple!! AND my weight is finally dropping thank god!!! My period was a bit longer and some cramping but it wasnt as bad as I though it was going to be! My libido is up as well which is a welcomed change lol!
Post # 8
I stopped back in August because my fiance is deployed and I had no reason to be on it. My face got oily for about 2 weeks but then evened back out. I started working out at the same time I stopped taking the pill so I’m not sure what caused the 13 pounds I lost. I’m reallllly hoping it was the working out because I started my pill back up this week. I’d like to stay this small! I also didn’t have a period for almost 3 months but after it finally came it was no different than when I was on the pill.
Post # 9
I went off of BC pills for about a month due to complications with my perscription. I don’t remember my sking flaring up but I do remember my lipido going crazy (CRAZY!!!). I also had ridiculous cravings for junk food which otherwise I am very restrained at avoiding.
I have been considering going off of it for a while and using other BC methods just to give my body a break.
Post # 10
I’m on my second month off of the pill. I feel a lot better and more like myself. And my libido is MUCH better. I did break out a little more around my period, but nothing too bad. And I’ve had ovulation pains the last two months which I’ve never had in my whole life (or at least noticed before). I had no idea what was wrong with me the first month until thank goodness I saw a thread on here about it. Haha. I’ve only had one period so far and it wasn’t nearly as bad as I thought. I used to have terrible cramps before BC, so I was kind of surprised. Hopefully it won’t get worse the longer I’m off. We’re waiting a few more months before TTC (going to hopefully take another trip first!), so one of the negative side effects is my husband being pouty about having to wear condoms. But seeing as though I want him much more now, I don’t think he really should be complaining. And he wasn’t the one suffering through BC pill side effects for 5 years. He can tough out a minor inconvenience for another 4 months… 🙂
Post # 11
I’ve been off the pill since the end of August…. I ran out, and by the time I had time to go get more, I decided it wasn’t worth it. I felt so much better.
Acne: I have had acne, but it started around the beginning of August and just refuses to go away, so I can’t say that the BC is the cause, or if it has prevented it from improving, or what. I do feel like my skin is oilier, though.
Weight: I haven’t lost weight, but I haven’t been eating well or working out…. so I can’t vouche either way.
Periods: I’ve had really heavy periods my whole life, with lots of cramping, as well as tummy irregularity as a result of the hormone flux around that time of the month. Too Much Information: I was a pad + super tampon kind of girl.
On the pill, this wasn’t an issue- light periods, no cramping, only needed a pad the whole week.
So… yeah, I miss the light periods.
Libido: This *really* improved. Leaps and bounds improved. For me, it’s akin to wandering around in the desert for 3 years, only to suddenly enter monsoon season.
Conclusion: The sex is totally worth it. 😀
Post # 12
not to scare you but just for comparison, I gained 30 pounds and discovered I might have PCOS or insulin resistance now that I’m off the pill. (I’d been on the pill since high school and came off of it last december. haven’t had a period since and am currently waiting on my blood/ultrasound results to come from the dr.)
Post # 13
You ladies are awesome! Thank you for all of the awesome information! Overall, it seems like the benefits outweigh the negatives (with the exception of you bookworm88…good luck to you, dear). I’m a little nervous, but am hoping my libido increases (I’m 40) and that my hubby and I will be able to conceive when we go TTC next year. Thanks again everyone and have a HAPPY FRIDAY!!!